Skip to main content

On Heck's New Liar

Murzi, Julien (2012) On Heck's New Liar. Thought: A Journal of Philosophy, 1 (4). pp. 258-269. ISSN 2161-2234. (doi:10.1002/tht3.24) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided) (KAR id:48953)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://doi.org/10.1002/tht3.24

Abstract

Richard Heck has recently drawn attention on a new version of the Liar Paradox, one which relies on logical resources that are so weak as to suggest that it may not admit of any “truly satisfying, consistent solution”. I argue that this conclusion is too strong. Heck's Liar reduces to absurdity principles that are already rejected by consistent paracomplete theories of truth, such as Kripke's and Field's. Moreover, the new Liar gives us no reasons to think that (versions of) these principles cannot be consistently retained once the structural rule of contraction is restricted. I suggest that revisionary logicians have independent reasons for restricting such a rule.

Item Type: Article
DOI/Identification number: 10.1002/tht3.24
Subjects: B Philosophy. Psychology. Religion > B Philosophy (General)
Divisions: Faculties > Humanities > School of European Culture and Languages > Philosophy
Depositing User: Fiona Symes
Date Deposited: 08 Jun 2015 15:06 UTC
Last Modified: 29 May 2019 14:41 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/48953 (The current URI for this page, for reference purposes)
  • Depositors only (login required):